A spatially stochastic epidemic model with partial immunization shows in mean field approximation the reinfection threshold
Stollenwerk, N., van Noort, S., Martins, J., Aguiar, M., Hilker, F., Pinto, A. and Gomes, G., 2010. A spatially stochastic epidemic model with partial immunization shows in mean field approximation the reinfection threshold. Journal of Biological Dynamics, 4 (6), pp. 634-649.
Related documents:This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)
Recently, the notion of a reinfection threshold in epidemiological models of only partial immunity has been debated in the literature. We present a rigorous analysis of a model of reinfection which shows a clear threshold behaviour at the parameter point where the reinfection threshold was originally described. Furthermore, we demonstrate that this threshold is the mean field version of a transition in corresponding spatial models of immunization. The reinfection threshold corresponds to the transition between annular growth of an epidemics spreading into a susceptible area leaving recovered behind and compact growth of a susceptible-infected-susceptible region growing into a susceptible area. This transition between annular growth and compact growth was described in the physics literature long before the reinfection threshold debate broke out in the theoretical biology literature.
|Creators||Stollenwerk, N., van Noort, S., Martins, J., Aguiar, M., Hilker, F., Pinto, A. and Gomes, G.|
|Departments||Faculty of Science > Mathematical Sciences|
|Research Centres||Centre for Mathematical Biology|
Actions (login required)